i take 50 mg of atenolol
I copied this information for you. I hope it helps. If you have any concerns or there are changes in your condition, please call your cardiologist right away.
"Do not suddenly stop taking Atenolol. Sharp chest pain, irregular heartbeat, and sometimes heart attack may occur if you suddenly stop Atenolol. The risk may be greater if you have certain types of heart disease. Your doctor should slowly lower your dose over several weeks if you need to stop taking it. This should be done even if you only take Atenolol for high blood pressure. Heart disease is common and you may not know you have it. Limit physical activity while you are lowering your dose. If new or worsened chest pain or other heart problems occur, contact your doctor right away. You may need to start taking Atenolol again.
Atenolol is used for:
Treating high blood pressure or chest pain caused by angina. It is also used to decrease death due to problems after a heart attack. It may also be used for other conditions as determined by your doctor.
Atenolol is a beta-blocker. It decreases the action of certain chemicals on the heart and blood vessels. This makes the heart beat more slowly and with less force. It also widens blood vessels. These actions help to lower blood pressure and decrease chest pain caused by angina."
Good luck and my prayers and thoughts are with you!
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How can I cease Atenolol without a) my BP rising b) without irratic heart beat. Also taking Atacand?
Posted 9 Nov 2009 • 1 answer
Posted 19 Oct 2011 • 3 answers
Posted 13 May 2012 • 1 answer
Posted 13 Nov 2013 • 2 answers
Posted 13 Dec 2014 • 5 answers